Alert archive / California / Freeze Warnings in 2011
Freeze Warning 9, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this freeze warning at Dec 22, 2011, 1:51 PM PST for 8 counties in California. It took effect at Dec 23, 2011, 3:00 AM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2011, 1:51 PM PST (21:51 UTC)
- In effect from
- Dec 23, 2011, 3:00 AM PST
- Expired
- Dec 23, 2011, 9:00 AM PST
- In force
- 6 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, Napa County, CA, San Benito County, CA, Santa Clara County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 49 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 9.9 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3398 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
699 WWUS76 KMTR 222151 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 151 PM PST THU DEC 22 2011 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM THURSDAY FOR THE INLAND VALLEYS... .A COLD AIRMASS WILL SETTLE OVER THE DISTRICT TONIGHT. CLEAR SKIES...LIGHT WINDS...AND A VERY DRY AIRMASS WILL ALLOW TEMPERATURES IN THE INLAND VALLEYS TO DROP INTO THE 20S. CAZ506-507-510-513-516-528-231200- /O.NEW.KMTR.FZ.W.0009.111223T1100Z-111223T1700Z/ NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- EAST BAY INTERIOR VALLEYS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- 151 PM PST THU DEC 22 2011 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PST FRIDAY. * TEMPERATURES: EXPECT WIDESPREAD LOWS IN THE 20S LATE TONIGHT INTO THURSDAY MORNING. ISOLATED SHELTERED SPOTS COULD EVEN BRIEFLY DIP INTO THE TEENS. * IMPACTS: SENSITIVE VEGETATION AND ANY CROPS COULD BE KILLED BY THE COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ STROBIN
2 follow-up statements
685 WWUS76 KMTR 231102 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 302 AM PST FRI DEC 23 2011 CAZ506-507-510-513-516-528-231700- /O.CON.KMTR.FZ.W.0009.000000T0000Z-111223T1700Z/ NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- EAST BAY INTERIOR VALLEYS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- 302 AM PST FRI DEC 23 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING FOR THE INLAND VALLEYS... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. * TEMPERATURES: EXPECT AREAS OF LOW TEMPERATURES IN THE 20S THIS MORNING. ISOLATED SHELTERED SPOTS COULD EVEN BRIEFLY DIP INTO THE TEENS. * IMPACTS: SENSITIVE VEGETATION AND ANY CROPS COULD BE KILLED BY THE COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
014 WWUS76 KMTR 231644 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 844 AM PST FRI DEC 23 2011 CAZ506-507-510-513-516-528-231745- /O.EXP.KMTR.FZ.W.0009.000000T0000Z-111223T1700Z/ NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- EAST BAY INTERIOR VALLEYS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- 844 AM PST FRI DEC 23 2011 ...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING. TEMPERATURES HAVE WARMED ABOVE FREEZING ACROSS MOST OF THE AREA. TEMPERATURES TONIGHT WILL NOT BE AS COLD AS THIS MORNING. HOWEVER...A FEW AREAS WILL EXPERIENCE OVERNIGHT LOWS TONIGHT BELOW FREEZING ONCE AGAIN. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this freeze warning went out at Dec 22, 1:46 PM PST, 5 minutes earlier.
Area forecast discussion, Dec 22, 1:46 PM PST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
146 PM PST THU DEC 22 2011
.DISCUSSION...AS OF 1:30 PM PST THURSDAY...SKIES ARE SUNNY ACROSS
THE DISTRICT THIS AFTN WITH TEMPS IN THE 50S AND 60S. WINDS HAVE
STAYED GUSTY A LITTLE LATER THAN ORIGINALLY THOUGHT...WHICH IS
ALLOWING TEMPS TO WARM ABOVE THE FCST HIGHS. THE 18Z NAM IS INDC
THAT THE WINDS SHOULD DECREASE THIS AFTN AND EVENING.
FOR TONIGHT...HAVE DECIDED TO GO AHEAD AND PULL THE TRIGGER ON A
FREEZE WARNING FOR THE INTERIOR VALLEYS OF THE DISTRICT AS WELL AS
THE NORTH BAY MOUNTAIN VALLEYS. WINDS ARE EXPECTED TO BE
LIGHT...WITH CLEAR SKIES AND A VERY DRY LOW LEVEL AIRMASS TEMPS
SHOULD BOTTOM OUT TONIGHT. WIDESPREAD OVERNIGHT LOWS IN THE 20S
ARE EXPECTED IN THE INLAND VALLEYS...WITH 30S TO LOWER 40S
ELSEWHERE. WITH LIGHT WINDS AND HIGH PRESSURE OVERHEAD EXPECT
SUNNY SKIES ONCE AGAIN ON FRIDAY WITH COLD TEMPS FRIDAY NIGHT WITH
A CONTINUATION OF A LIGHT OFFSHORE FLOW.
THE HOLIDAY WEEKEND WILL CONTINUE TO BE DRY WITH THE RIDGE
OVERHEAD ON SATURDAY. THE RIDGE WILL BREAK DOWN SAT NIGHT AND
SUNDAY AS A TROF MOVES INTO THE PACIFIC NW COAST. THE MAIN EFFECT
FOR THE DISTRICT WILL BE ONSHORE FLOW WHICH WILL MODERATE THE
OVERNIGHT TEMPS. RAIN FROM THIS TROF WILL REMAIN TO THE NORTH OF
THE DISTRICT.
A ZONAL FLOW SETS UP OVER THE PACIFIC NW AND NORTHERN CALIFORNIA
NEXT WEEK. EMBEDDED SHORTWAVES WILL MOVE THROUGH THE FLOW TO THE
PACIFIC NW COAST. THE DISTRICT WILL BE ON THE SOUTHERN EDGE OF THE
ZONAL FLOW WITH MOST OF THE SIGNIFICANT RAIN STAYING NORTH OF THE
DISTRICT. HOWEVER...STARTING TUESDAY THERE IS AT LEAST A CHANCE OF
RAIN...MAINLY NORTH OF THE GOLDEN GATE THROUGH THURSDAY WITH
CHANCE/SLIGHT CHC FURTHER SOUTH.
&&
.AVIATION...AS OF 9:40 AM PST THURSDAY...MODERATE TO STRONG
OFFSHORE WINDS WILL MAINTAIN VFR CONDITIONS THROUGH THE FORECAST.
LLWS WILL BE PRESENT THROUGH THE SF BAY AREA UNTIL 21Z AS A NEARLY
50 KT JET REMAIN AROUND 925 MB.
VICINITY OF KSFO...VFR CONDITIONS. LLWS THRU 21Z.
KSFO BRIDGE APPROACH...VFR CONDITIONS. LLWS THRU 21Z.
MONTEREY BAY AREA TERMINALS...VFR CONDITIONS.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...FREEZE WARNING...NORTH BAY MOUNTAINS...NORTH BAY
VALLEYS...EAST BAY VALLEYS...
SANTA CLARA VALLEY...AND
SALINAS VALLEY
SCA...SF BAY UNTIL 3 PM
SCA...PT REYES TO PIGEON PT 0-10 NM UNTIL 3 PM
&&
PUBLIC FORECAST: STROBIN
AVIATION/MARINE: EVANSHazardous weather outlook, Dec 21, 11:14 PM PST, 14 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1114 PM PST WED DEC 21 2011 CAZ506-221400- NORTH BAY INTERIOR VALLEYS- 1114 PM PST WED DEC 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTH BAY VALLEYS. .DAY ONE...WEDNESDAY NIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Freeze Warnings in California, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.